Bounds for some general sums of random variables

Zinoviy Landsman, Steven Vanduffel

Research output: Contribution to journalArticlepeer-review


Rogers and Shi (1995) have used the technique of conditional expectations to derive approximations for the distribution of a sum of lognormals. In this paper we extend their results to more general sums of random variables. In particular we study sums of functions of dependent random variables that are multivariate normally distributed and also derive results for sums of functions of dependent random variables from the additive exponential dispersion family. The usefulness of our results for practical applications is also discussed.

Original languageEnglish
Pages (from-to)382-391
Number of pages10
JournalStatistics and Probability Letters
Issue number3
StatePublished - Mar 2011


  • Bounds
  • Dependence
  • Exponential dispersion family

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Bounds for some general sums of random variables'. Together they form a unique fingerprint.

Cite this